Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 23, 2016, 6:36 PM CDT for Adams County, Taylor County, Iowa. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2016, 6:36 PM CDT (23:36 UTC)
- Expired
- Mar 23, 2016, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, IA, Taylor County, IA
The radar
The Des Moines radar (KDMX), 139 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:56 PM CDT | HAIL 1 | Bedford, IA | COOP OBSERVER REPORTED QUARTER SIZED HAIL FOLLOWED BY PEA SIZED HAIL. TIME RADAR ESTIMATED. DELAYED REPORT, CALLED IN WITH MORNING OBSERVATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 3:03 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201
WUUS53 KDMX 232336
SVRDMX
IAC003-173-240015-
/O.NEW.KDMX.SV.W.0001.160323T2336Z-160324T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
636 PM CDT WED MAR 23 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN SOUTHWESTERN IOWA...
SOUTHWESTERN ADAMS COUNTY IN SOUTHWESTERN IOWA...
* UNTIL 715 PM CDT
* AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
HOPKINS MISSOURI...OR 11 MILES SOUTHWEST OF BEDFORD...MOVING
NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CORNING...BEDFORD...LENOX...LAKE ICARIA...NEW MARKET...CLEARFIELD...
GRAVITY...NODAWAY...SHARPSBURG...CONWAY...CARBON...LAKE ICARIA STATE
PARK...CORNING MUNICIPAL AIRPORT...LAKE OF THREE FIRES STATE PARK AND
BEDFORD MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4058 9492 4073 9491 4073 9493 4116 9493
4094 9447 4073 9447 4057 9455
TIME...MOT...LOC 2336Z 213DEG 40KT 4057 9490
HAIL...1.00IN
WIND...<50MPH
$$
LEE3 follow-up statements
936
WWUS53 KDMX 232355
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT WED MAR 23 2016
IAC003-173-240015-
/O.CON.KDMX.SV.W.0001.000000T0000Z-160324T0015Z/
TAYLOR IA-ADAMS IA-
655 PM CDT WED MAR 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR TAYLOR AND SOUTHWESTERN ADAMS COUNTIES...
AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
BEDFORD...MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CORNING...BEDFORD...LENOX...LAKE ICARIA...NEW MARKET...CLEARFIELD...
GRAVITY...NODAWAY...SHARPSBURG...CONWAY...CARBON...LAKE ICARIA STATE PARK...
CORNING MUNICIPAL AIRPORT...LAKE OF THREE FIRES STATE PARK AND BEDFORD
MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4058 9492 4073 9491 4073 9493 4116 9493
4094 9447 4073 9447 4057 9455
TIME...MOT...LOC 2355Z 213DEG 40KT 4075 9475
HAIL...1.00IN
WIND...<50MPH
$$
LEE904
WWUS53 KDMX 240005
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
705 PM CDT WED MAR 23 2016
IAC003-173-240015-
/O.CON.KDMX.SV.W.0001.000000T0000Z-160324T0015Z/
TAYLOR IA-ADAMS IA-
705 PM CDT WED MAR 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR TAYLOR AND SOUTHWESTERN ADAMS COUNTIES...
AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF LENOX...OR 10 MILES SOUTH OF CORNING...MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CORNING...BEDFORD...LENOX...LAKE ICARIA...CLEARFIELD...GRAVITY...NODAWAY...
SHARPSBURG...CONWAY...CARBON...LAKE ICARIA STATE PARK...CORNING MUNICIPAL
AIRPORT...LAKE OF THREE FIRES STATE PARK AND BEDFORD MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4058 9483 4071 9481 4085 9493 4116 9493
4094 9447 4073 9447 4057 9455
TIME...MOT...LOC 0005Z 213DEG 40KT 4084 9467
HAIL...1.00IN
WIND...<50MPH
$$
LEE107
WWUS53 KDMX 240015
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT WED MAR 23 2016
IAC003-173-240025-
/O.EXP.KDMX.SV.W.0001.000000T0000Z-160324T0015Z/
TAYLOR IA-ADAMS IA-
715 PM CDT WED MAR 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR AND SOUTHWESTERN ADAMS
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
IOWA.
LAT...LON 4058 9483 4071 9481 4085 9493 4116 9493
4094 9447 4073 9447 4057 9455
TIME...MOT...LOC 0014Z 213DEG 40KT 4084 9467
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:55 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 23, 3:55 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 355 PM CDT WED MAR 23 2016 .SHORT TERM /TONIGHT/... ISSUED AT 355 PM CDT WED MAR 23 2016 STRONG STORM SYSTEM TO BRING A VARIETY OF WEATHER TO CENTRAL IOWA TONIGHT. ACROSS THE SOUTH...A WARM FRONT IS EXPECTED TO LIFT INTO THE SOUTHERN QUARTER OR SO OF THE STATE. THERE IS AN ENORMOUS AMOUNT OF FORCING AND SHEAR ALONG AND SOUTH OF THE BOUNDARY SO WHILE IT HAS TAKEN A BIT LONGER FOR STORMS TO DEVELOP...LARGELY DUE TO CLOUD COVER AND LACK OF INSTABILITY AND DEEPER MOISTURE...STORMS WILL MOVE INTO THE AREA...MAINLY ALONG AND SOUTH OF HIGHWAY 30. THERE WILL BE A BRIEF WINDOW THROUGH 02Z OR SO WHERE STORMS COULD BECOME SEVERE...ESPECIALLY ALONG AND SOUTH OF HIGHWAY34...EXHIBITING ALL MODES OF SEVERE WEATHER. FURTHER NORTH TO THE HIGHWAY 30 CORRIDOR STRONGER STORMS LOOKING LESS LIKELY BUT I CANNOT RULE OUT A FEW STORMS WITH A LARGE HAIL POTENTIAL. ACROSS THE NORTH...A NICE BAND OF PRECIP IS SETTING UP AND PRECIP IN THIS BAND ACROSS NORTHERN IOWA SHOULD CHANGE OVER TO SNOW IN THE NEXT COUPLE OF HOURS. THERE IS SOME PRETTY DECENT INSTABILITY IN THE BAND WHERE EARLIER THUNDERSTORMS WITH SNOW PRODUCED A QUICK COUPLE OF INCHES. I DID INCLUDE THE POTENTIAL FOR THUNDERSNOW THIS EVENING IN THE WARNING AREA. MODERATE TO HEAVY SNOW ALONG WITH INCREASING WIND WILL MAKE FOR HAZARDOUS CONDITIONS FROM LATE EVENING THROUGH THURSDAY MORNING. NO CHANGES PLANNED TO THE WARNING/ADVISORY AT THIS TIME. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 355 PM CDT WED MAR 23 2016 PRIMARY CONCERN WILL BE LARGE SPRING STORM AT ONSET. EXTREME FORCING WILL STILL BE IN PROGRESS SHORTLY AFTER SUNRISE WITH DEEP QG FORCING AND LIFT...WHICH WILL STILL BE PHASED WITH NOTED BUT HIGH BASED FRONTOGENETICAL FORCING. MORE INTENSE SNOW BANDS MAY STILL BE IN PROGRESS WITH SIMILARLY HIGH BASED NEGATIVE EPV CONTINUING TO ENHANCED PRECIP RATES. THIS WILL BE VERY SHORT LIVED HOWEVER WITH STRONG RISE/FALL QG COUPLET MOVING WEST TO EAST OUT OF THE FORECAST AREA. THUS EXPECTED ONLY ANOTHER INCH OR LESS OF SNOW DURING THE MORNING. HOWEVER THE WINDS WILL REMAIN QUITE STRONG...PUSHING ADVISORY CRITERIA IN SPOTS...SO BLOWING SNOW MAY LINGER FOR A FEW HOURS IN THE MORNING NORTH AFTER THE SNOW DECREASES. THE STRONG SUBSIDENCE WILL CONTINUE INTO THE EVENING WITH SURFACE HIGH PRESSURE REACHING CENTRAL IA TOWARD 06Z. THIS WILL ALLOW FOR A PERIOD OF FAVORABLE RADIATIONAL COOLING OVER THE SNOWPACK...LIKELY DROPPING LOWS BELOW EVEN THE LOWEST MOS TO 15F OR LESS NORTH. LOOKING TOWARD THE END OF THE WEEK...A NRN STREAM WAVE WILL DIP INTO THE MEAN TROUGH REINTRODUCING ANOTHER PRECIP WINDOW LATE FRI INTO FRI NIGHT. FORCING IS WEAK TO MODERATE AND MOISTURE STRUGGLES TO REALLY SATURATE HOWEVER SO POPS REMAIN IN THE LOW CHANCE CATEGORY FOR THIS PERIOD. LATER IN THE WEEKEND SHORT WAVES WITH A BIT FARTHER SOUTH TRAJECTORY THROUGH THE ROCKIES RATHER THAN NRN PLAINS WILL DROP INTO THE BASE OF THE TROUGH. THIS WILL PRODUCE MORE FAVORABLE FORCING AND SATURATION OVER THE WEEKEND...ESPECIALLY SAT. A SECOND WAVE WILL PASS THROUGH THE TROUGH WITH A SIMILAR TRACK AND FORCING...BUT IT MAY MOVE JUST FARTHER SOUTH AND EAST KEEPING THE BETTER POPS INTO MO AND IL. THE FORECAST LOOKS DRY FOR THE START OF THE NEXT WORK WEEK WITH LOWER AMPLITUDE FLOW AND MS VALLEY SHORT WAVE RIDGING. THE AMPLITUDE WILL INCREASE LATE IN THE PERIOD HOWEVER WITH A LARGE WRN CONUS CLOSED LOW. THE GFS IS FASTER WITH ITS PROGRESSION INTO THE MO VALLEY...AND IS LIKELY TOO FAST AS IS OFTEN THE CASE...BUT EVEN THE SLOWER ECMWF SUGGESTS WEAK FORCING AND PRECIP POTENTIAL INTO IA BY WED. && .AVIATION...23/18Z ISSUED AT 1240 PM CDT WED MAR 23 2016 CIGS WILL CONTINUE TO LOWER OVER TAF LOCATIONS AS SURFACE LOW AND WARM FRONT LIFTS INTO SOUTHERN IOWA. CONCERN FOR SOUTHERN TAF LOCATIONS WILL BE THUNDERSTORMS. SHEAR PROFILES PRETTY IMPRESSIVE. KOTM WILL HAVE A BRIEF WINDOW WHERE ALL MODES OF SEVERE WX POSSIBLE. FURTHER NORTH...AT KDMX HAIL WILL BE THE BIGGER THREAT. ACROSS NORTHERN TAF LOCATIONS CONCERN FOR CHANGE OF PRECIP IS THE MAIN CONCERN BY 03Z KFOD AND KMCW SHOULD SEE LOWER VSBYS IN MOD TO HVY SNOW AND WIND...WITH GUSTS TO 35KTS POSSIBLE WHICH WILL CAUSE AREAS OF BLOWING SNOW. POOR AVIATION CONDITIONS ARE TO BE EXPECTED THROUGH THE FORECAST PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CDT THURSDAY FOR BUTLER-CARROLL-CRAWFORD-GREENE-HAMILTON-HARDIN. WINTER STORM WARNING FROM 10 PM THIS EVENING TO 9 AM CDT THURSDAY FOR CALHOUN-FRANKLIN-HUMBOLDT-POCAHONTAS-SAC-WEBSTER- WRIGHT. WINTER STORM WARNING UNTIL 9 AM CDT THURSDAY FOR CERRO GORDO- EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO-WORTH. && SHORT TERM...FAB LONG TERM...SMALL AVIATION...FAB
Hazardous weather outlook, Mar 23, 12:01 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1201 PM CDT WED MAR 23 2016 IAZ004>007-015>017-023>026-033>035-241715- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER- 1201 PM CDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR THE AREA FROM LATE AFTERNOON THROUGH TONIGHT. PLEASE VISIT WEATHER.GOV/DESMOINES FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WARNING REMAINS IN EFFECT FOR THE AREA THURSDAY MORNING. PLEASE VISIT WEATHER.GOV/DESMOINES FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY SNOWFALL REPORTS ARE GREATLY APPRECIATED. IAZ027-036-037-044>046-241715- BUTLER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE- 1201 PM CDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA TONIGHT. PLEASE VISIT WEATHER.GOV/DESMOINES FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE AREA THURSDAY MORNING. PLEASE VISIT WEATHER.GOV/DESMOINES FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED. IAZ028-038-039-047>050-057>062-070>075-241715- BREMER-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA- 1201 PM CDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING MAINLY SOUTH OF HIGHWAY 30. A FEW STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ081>086-092>097-241715- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 1201 PM CDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. A FEW SEVERE STORMS ARE EXPECTED. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS BUT A COUPLE STORMS MAY BE CAPABLE OF PRODUCING A TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH MID EVENING. FAB
In the hours before
Special weather statement, Mar 23, 6:22 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 622 PM CDT WED MAR 23 2016 IAZ081-082-092-093-240100- ADAMS-UNION-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...CORNING...CRESTON...BEDFORD...LENOX... NEW MARKET...MOUNT AYR 622 PM CDT WED MAR 23 2016 ...THUNDERSTORMS WITH HAIL MOVING INTO THE AREA... SCATTERED THUNDERSTORMS WILL SPREAD INTO THE AREA OVER THE NEXT COUPLE OF HOURS. THE STRONGEST STORMS WILL PRODUCE DIME TO NICKEL SIZED HAIL...WITH SEVERE WEATHER ALSO POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:24 AM CDT | Winter Weather Advisory | DMX | Butler, Carroll, Crawford, Franklin, Greene, Hamilton and 3 more | 30 hr |
| Mar 23, 5:10 AM CDT | Special Weather Statement | DMX | Mahaska, Marion, Monroe, Poweshiek, Wapello | 65 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.